| Model Number |
502101D |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during an attempted mechanical power injection of contrast, the metal circular piece of a 65cm 1200psi catheter extension tubing detached from the distal end of the tubing extension.As a result, another cordis 65cm extension tubing was used to continue the procedure.There was no reported injury to the patient.This was during an angioplasty procedure.Information regarding the patient, power injection settings, and potential additional related complaints was requested but not provided.The device will be returned for evaluation.Addendum: product evaluation revealed a separation of the extension tubing.
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, after an angiographic power injection with a non-cordis power injector, the metal circular piece of a 65cm 1200psi catheter extension tubing detached from the distal end of the tubing extension as the device was being disconnected.As a result, another cordis 65cm extension tubing was used to continue the procedure; however, the same issue occurred, and the device became separated when being disconnected after power injection via the non-cordis power injector.There was no reported injury to the patient.This was during an angioplasty procedure.The devices were being used by an experienced user and there were no issues prepping either device or connecting the deices to the non-cordis power injector.Information regarding the patient and power injection settings was requested but was not provided.The device will be returned for evaluation.Addendum: product evaluation revealed a separation of the first extension tubing that was used.
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b3, d4, d10, g3, g4, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 18077497 presented no issues during the manufacturing process that can be related to the reported event.This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
This is one of two products involved with the reported event and the associated manufacturer report number is: 9616099-2022-06036 after further review of additional information received the following sections have been updated accordingly: g3, g4, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, after an angiographic power injection with a non-cordis power injector, the metal circular piece of a 65cm 1200psi catheter extension tubing detached from the distal end of the tubing extension as the device was being disconnected.As a result, another cordis 65cm extension tubing was used to continue the procedure; however, the same issue occurred, and the device became separated when being disconnected after power injection via the non-cordis power injector.There was no reported injury to the patient.This was during an angioplasty procedure.The devices were being used by an experienced user and there were no issues prepping either device or connecting the deices to the non-cordis power injector.A non- sterile unit of ¿accs cath exten 65cm 1200psi" was received for analysis and was evaluated under case-2022-00183093-1.The other affected device was not returned and was assessed under case: (b)(4).Case (b)(4).During visual inspection, a fractured/separated condition was noted on the male insert approximately one cm from the proximal end.The separated fragment was not returned for analysis.Sem results showed a separation through the width of the tubing material.Evidence of elongations and plastic deformations on the surface of the tubing at the separation was observed.A product history record (phr) review of lot 18077497 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failures reported by the customer as ¿retainer (extension tubing only) ~ detached" and ¿catheter extension ~ separated¿ were confirmed on the returned device.The retainer is detached due to the separation observed on the insert.These failures could not be confirmed on the device that was not returned.Elongations and plastic deformations are evidence that an application of a tension force induced the separation.Therefore, it is assumed the extension tubing was induced to a tensile force that exceeded the tubing material yield strength prior to the separation.The exact cause of the events cannot be conclusively determined however, rapidly removing or jerking the tubing from the catheter hub may be a contributing factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent damage, withdraw the catheter extension gently.Rapid removal or jerking may damage the extension.¿ the phr review and product analysis does not indicate the event is related to the device design or manufacturing process.However, an investigation has been opened to address the fractured/separated condition.